Alert archive / Wyoming / Flash Flood Warnings in 2007
Flash Flood Warning 20, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Aug 17, 2007, 5:01 PM MDT for Laramie County, Wyoming. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2007, 5:01 PM MDT (23:01 UTC)
- Expired
- Aug 17, 2007, 6:00 PM MDT
- In force
- 59 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 20 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 7104 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KCYS 172303 FFWCYS WYC021-180000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 501 PM MDT FRI AUG 17 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING... THIS DOES NOT INCLUDE THE CITY OF CHEYENNE... * UNTIL 600 PM MDT * AT 457 PM MDT...A NATIONAL WEATHER SERVICE EMPLOYEE REPORTED FLASH FLOODING FROM A THUNDERSTORM THAT MOVED ALONG HIGHWAY 85. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HIGHWAY 85 NEAR MILE MARKER 27. ADDITIONAL RAINFALL AMOUNTS OF QUARTER INCH ARE POSSIBLE IN THE WARNED AREA. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4128 10485 4126 10457 4141 10456 4142 10484 $$ HAHN
2 follow-up statements
000
WGUS75 KCYS 172320
FFSCYS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
518 PM MDT FRI AUG 17 2007
WYC021-180000-
LARAMIE WY-
518 PM MDT FRI AUG 17 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR
CENTRAL LARAMIE COUNTY...
AT 518 PM MDT...A NATIONAL WEATHER SERVICE EMPLOYEE REPORTED
FLOODING OVER HIGHWAY 85 NEAR MILE MARKER 27. THIS AREA RECEIVED
AROUND ONE AND A HALF TO TWO INCHES OF RAINFALL FROM A THUNDERSTORM
THAT MOVED OVER THE AREA EARLIER. ALTHOUGH THE HEAVIEST RAIN HAS
COME TO AN END...AN ADDITIONAL QUARTER INCH OF RAINFALL CAN BE
EXPECTED OVER THE WARNED AREA. THIS WARNING DOES NOT INCLUDE THE
CITY OF CHEYENNE.
THE AREA THAT HAS BEEN IMPACTED THE GREATEST INCLUDE ANTELOPE DRAW
ALONG HIGHWAY 85 NEAR COUNTY ROAD 222. IN ADDITION TO THIS
DRAINAGE...OTHERWISE DRY WASHES MAY ALSO BE SWOLEN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS AND COUNTY ROADS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4132 10484 4129 10459 4137 10458 4140 10483
4136 10487
$$
HAHN000
WGUS75 KCYS 172358
FFSCYS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
558 PM MDT FRI AUG 17 2007
WYC021-180004-
LARAMIE WY-
558 PM MDT FRI AUG 17 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 600 PM MDT FOR CENTRAL
LARAMIE COUNTY...
THE THUNDERSTORM THAT BROUGHT HEAVY RAIN TO PORTIONS OF CENTRAL
LARAMIE COUNTIES...SPECIFICALLY ALONG HIGHWAY 85 NORTHEAST OF
CHEYENNE...HAS WEAKENED SIGNIFICANTLY. ALTHOUGH SOME LIGHT RAIN WILL
CONTINUE TO FALL ACROSS THE WARNED AREA...THE THREAT OF FLASH
FLOODING HAS SUBSIDED.
PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.
LAT...LON 4132 10484 4129 10459 4137 10458 4140 10483
4136 10487
$$
HAHNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 3:00 PM MDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 17, 3:00 PM MDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 300 PM MDT FRI AUG 17 2007 .SHORT TERM...TONIGHT THRU SUNDAY...SCTD SHOWERS AND TSTRM DVLPG OVER THE WRN CWA EARLY THIS AFTN IN RESPONSE TO UPPER SHORTWAVE LIFTING ACROSS NWRN WY. EXPECT THIS ACTIVITY TO SPREAD EAST OF THE MTNS AS SHORTWAVE TURNS EAST OVER THE DAKOTAS THIS EVENING THEN DIMINISH AS LOBE OF VORT MOVES EAST AND INSTABILITY DECREASES LATE THIS EVENING. WARMER AND DRIER WX EXPECTED SATURDAY BUT STILL ISOLD LATE DAY TSTRMS POSSIBLE ESPECIALLY OVER THE MTNS WITH SOME HINT OF A WEAK IMPULSE RIDING ALONG NRN PERIPHERY OF UPPER HIGH OVER THE SRN ROCKYS. QUITE WARM AND MAINLY DRY SUNDAY AS SFC TROF EDGES EAST OF THE CWA WITH DOWNSLOPING FLOW AND CAPPING HINDERING CONVECTION FOR THE MOST PART EXCEPT FOR THE SRN MTNS. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY. ALTHOUGH THE GFS INDICATES DOWNSLOPE WINDS ACROSS THE CWA ON SUNDAY AND SUGGESTS SOME WEAK CIN ACROSS EASTERN PORTIONS OF THE CWA THE WRF SUGGESTS THAT THERE WILL BE SOME WEAK CONVECTION ACROSS THE CWA SUNDAY EVENING. THE SREF ALSO SHOWED SOME REASONABLE CONFIDENCE WITH AT LEAST MEASURABLE PRECIPITATION IN THE EVENING. THUS HAVE KEPT IN A SLIGHT CHANCE OF THUNDERSTORMS. BOTH MONDAY AND TUESDAY FLOW SWITCHES TO WEST AND NORTHWEST AT 700MB. THUS EXPECT DRIER CONDITIONS WITH THE BEST CHANCE OF THUNDERSTORMS OVER THE MOUNTAINS. ALTHOUGH THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN FAR SOUTHEASTERN NEBRASKA PANHANDLE ON MONDAY AFTERNOON AND EVENING AS IT IS ON THE FAR WESTERN EDGE OF BEST INSTABILITY AND MOISTURE. A COLD FRONT WILL PUSH SOUTHWARD ACROSS WYOMING ON LATE TUESDAY NIGHT INTO WEDNESDAY. THIS FRONT WILL BRING MUCH COOLER TEMPERATURES COMPARED TO THE PAST WEEK AND A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. HIGHS ARE EXPECTED TO BE IN THE UPPER 70S TO MID 80S ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE. EXPECT A SLIGHT CHANCE FOR MAINLY MOUNTAIN SHOWERS THURSDAY AND FRIDAY WITH TEMPERATURES REMAINING IN THE MID 70S TO LOWER 80S. && .AVIATION...VFR CONDS EXPECTED TO PREDOMINATE THROUGH SATURDAY EXCEPT FOR BRIEF MVR CONDITIONS MAINLY DUE TO LOWERED VISIBILITY IN SHOWERS AND TSTRMS THIS EVENING. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, Aug 17, 10:45 AM MDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1045 AM MDT FRI AUG 17 2007 NEZ001>003-019>021-054-055-WYZ059>070-181015- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1045 AM MDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS EVENING. THE STORMS SHOULD INITIALLY FORM OVER THE HIGHER TERRAIN OF SOUTHEAST WYOMING THEN SPREAD ACROSS LOWER ELEVATIONS AND THE NEBRASKA PANHANDLE. A FEW STRONG STORMS ARE POSSIBLE MAINLY NORTH OF A LINE FROM DOUGLAS TO SCOTTSBLUFF WITH LOCALLY HEAVY RAIN...WIND GUSTS TO 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED LATE DAY THUNDERSTORMS WILL BE POSSIBLE MOST DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Aug 17, 3:35 PM MDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 335 PM MDT FRI AUG 17 2007 WYZ066-172245- LARAMIE RANGE- INCLUDING THE CITIES OF...BUFORD...HORSE CREEK 335 PM MDT FRI AUG 17 2007 A STRONG THUNDERSTORM LOCATED 7 MILES EAST OF BUFORD WILL CONTINUE TO SLOWLY MOVE EAST AT 15 MPH THROUGH 530 PM MDT. THIS THUNDERSTORM WILL AFFECT TRAVEL ALONG INTERSTATE 80 BETWEEN BUFORD AND MILE MARKER 345 THROUGH 4 PM MDT. PENNY SIZED HAIL...BRIEF WIND GUSTS TO 40 MPH...AND HEAVY RAIN CAN BE EXPECTED FROM THIS THUNDERSTORM. MOTORISTS TRAVELING ALONG INTERSTATE 80 CAN EXPECT REDUCED VISIBILITIES IN HEAVY RAIN FROM THIS THUNDERSTORM. HAHN
Special weather statement, Aug 17, 3:59 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 359 PM MDT FRI AUG 17 2007 WYZ069-172300- CHEYENNE FOOTHILLS- INCLUDING THE CITY OF...CHEYENNE 359 PM MDT FRI AUG 17 2007 A STRONG THUNDERSTORM LOCATED 13 MILES NORTH OF CHEYENNE WILL CONTINUE TO SLOWLY MOVE EAST AT 15 MPH THROUGH 530 PM MDT. THIS THUNDERSTORM WILL AFFECT TRAVEL ALONG INTERSTATE 25 BETWEEN MILE MARKER 20 AND WHITAKER THROUGH 430 PM MDT. PEA TO MARBLE SIZED HAIL...BRIEF WIND GUSTS TO 40 MPH...AND HEAVY RAIN CAN BE EXPECTED FROM THIS THUNDERSTORM. MOTORISTS TRAVELING ALONG INTERSTATE 25 CAN EXPECT REDUCED VISIBILITIES IN HEAVY RAIN FROM THIS THUNDERSTORM. HAHN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 4:17 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 28 min |
Nearby
Flash Flood Warnings in Wyoming, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.